Medication Mistake Lawsuit Filed Against Pharmacy
We frequently have discussed the myriad of forms in which medication errors affect victims across the country. In most cases, the problems stem from errors made by professionals in a hospital setting who mistakenly give the wrong amount or kind of medication. However, pharmacists are also capable of making costly errors with medications that may have serious consequences for the victims.
The West Virginia Gazette recently reported on a new medication error lawsuit filed by a family against Poca Valu-Rite Inc., claiming that the store dispensed the wrong drug causing their 10-year old child to suffer severe injuries.
Specifically, the complaint alleges that the young child was supposed to get “Risperdal 3mg” but instead was given “Requipt.” Upon picking up the bottle from the pharmacy, the victim’s mother explained that she questioned the doctor upon first receiving the medication because the bottle was different than she had previously seen. However, the doctor explained that she should not worry because the different appearance was simply caused by a generic form of the drug being given.
The mother rightfully trusted the reassurance by the doctor and began giving the medication to her son. After taking the drug for about six days, the boy became severely ill. The complaint explains that the 10-year old “began experiencing psychosis, sleeplessness, decreased appetite, frequent vomiting, facial flushing, pharyngitis, gastrointestinal problems, and was admitted to the pediatric intensive care unit.”
Many of the injuries sustained by the child are apparently permanent. The victim’s family subsequently filed the lawsuit against the negligent pharmacy for the injuries caused by the error.
Our Illinois medical malpractice lawyers at Levin & Perconti know that negligent conduct like that exhibited here occur much more frequently than many community members expect. It is completely reasonable for parents to trust the statements of their pharmacists, and it remains startling that the doctor would allow such a clear error to occur.
See Our Related Blog Posts: